Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Prednisone tapering: weird symptoms


  • Please log in to reply
5 replies to this topic

#1 anonymom

anonymom

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 21 July 2008 - 06:39 AM

As I finish slowly tapering off Prednisone, I am having some symptoms I haven't read about anywhere else: weight gain and sweats. Last week I gained three pounds. I know my eating has not changed because I am on weight watchers and I track my food and my activity. And periodically, I have the closest thing to a hot sweat that I've had in years, and I am post-menopause. Ever heard of this? What do I do??

#2 MicheleM

MicheleM

    Silver Member

  • Members
  • PipPipPipPip
  • 119 posts
  • Location:Atlanta, GA

Posted 21 July 2008 - 07:08 AM

When I used prednisone weight gain was a side effect. As for the hot flashes, well, I'm sure the metabolism is affected by the drug - hence the weight gain & the heat ?! We are all so different, but I know that prednisone creates havoc in my body!!! Can't say I'm much help :( Hope today is better!
Soft hugs your way,

Michele

#3 Sam

Sam

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 640 posts
  • Location:Delta, Ohio

Posted 21 July 2008 - 07:47 AM

I had weight gain and day and night sweats it was awful, This happen las year in the fall. I was getting steroid injections in my neck a set of three every two weeks apart. It was awful I thought I was going through menopause and I wasn't then it had caused me to go into a flair and then I had to go on more steroids. So yes it can happen. I just had to ride it out as you are going to too. Sam
Sam

#4 smac0719

smac0719

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 377 posts
  • Location:Tampa, FL

Posted 21 July 2008 - 09:59 AM

I too have experience weight gain when I've been prescribed prednisone. I don't remember hot flashes, but I remember the weight oh too well. I think I still have some of it on me.
I may have Scleroderma, but Scleroderma doesn't have me!

#5 summer

summer

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 522 posts

Posted 21 July 2008 - 01:46 PM

When I was on Prednisolone last year I suffered terrible hot flushes and yes terrible weight gain. I think Prednisolone affects the way our bodies utilise Carbohydrates ( I am not a doctor, but I am sure I have read it somewhere).
So, if you are eating alot of carbs especially in the evening you still might gain weight. I am also on weight watchers and still trying to lose the weight I gained on prednisolone.

I hope I have helped some

Take care
Celia

#6 smurfette

smurfette

    Silver Member

  • Members
  • PipPipPipPip
  • 148 posts
  • Location:PA, USA

Posted 22 July 2008 - 12:31 PM

I was on Prednisone due to a serious cough that just would not leave. I had stomach pain and was bloated so I would not be surprised at all at ANYTHING that it causes!
On a lighter note, when I was in high school I had a standard poodle who was put on prednisone for his arthritis and he got so loopy he peed in a picture window because he did not realize there was glass separating him from the bushes! After that I would believe that Prednisone could make anyone do or feel anything. All he did was eat and drink and act crazy until he was finished his course of the drug!
Smurfette

Chocolate, It isn't just for breakfast anymore!